Alert archive / Texas / Wind Advisories in 2009

Wind Advisory 18, NWS Brownsville, TX

April 25, 2009Cameron County, Hidalgo County, Willacy County, Texas

NWS Brownsville, TX issued this wind advisory at Apr 25, 2009, 3:25 AM CDT for Cameron County, Hidalgo County, Willacy County, Texas. It took effect at Apr 25, 2009, 10:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 25, 2009, 3:25 AM CDT (08:25 UTC)
In effect from
Apr 25, 2009, 10:00 AM CDT
Expired
Apr 25, 2009, 6:00 PM CDT
In force
8 hr
Issued by
NWS Brownsville, TX

Counties Cameron County, TX, Hidalgo County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 57 km from the middle of the area, began a volume at 08:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 8.4 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2009-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3247 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2009-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3247 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
689 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
1.5
Supercell composite
7.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KBRO 250825
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
325 AM CDT SAT APR 25 2009

...STRONG SOUTHEAST WINDS EXPECTED TO DEVELOP ACROSS SOUTHEAST
PORTIONS OF DEEP SOUTH TEXAS LATER THIS MORNING...

.SURFACE LOW PRESSURE OVER WEST TEXAS AND HIGH PRESSURE ACROSS
THE EASTERN GULF OF MEXICO WILL CONTINUE TO PROVIDE A STRONG
PRESSURE GRADIENT ACROSS SOUTHEAST PORTIONS OF DEEP SOUTH TEXAS
TODAY. IN ADDITION...A LOW LEVEL JET ACROSS THE LOWER TEXAS COAST
WILL ENHANCE THE STRENGTH OF THE SOUTHEAST WINDS LATE THIS MORNING
THROUGH THE AFTERNOON.

TXZ253>255-257-251630-
/O.NEW.KBRO.WI.Y.0018.090425T1500Z-090425T2300Z/
HIDALGO-INLAND WILLACY-INLAND CAMERON-COASTAL CAMERON-
INCLUDING THE CITIES OF...MCALLEN...EDINBURG...PHARR...MISSION...
WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...PORT ISABEL...
SOUTH PADRE ISLAND...LAGUNA HEIGHTS...LAGUNA VISTA
325 AM CDT SAT APR 25 2009

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT
THIS EVENING. 

SOUTHEAST WINDS OF 15 TO 25 MPH THIS MORNING ARE EXPECTED TO
INCREASE TO 20 TO 30 MPH WITH GUSTS TO NEAR 40 MPH DURING THE LATE
MORNING INTO EARLY AFTERNOON HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND
57 MPH.

MOVE LIGHT AND MODERATE WEIGHT ITEMS...SUCH AS PATIO FURNITURE...
EMPTY TRASH CANS...AND PORTABLE BASKETBALL POSTS...INDOORS.

HIGH PROFILE OR LIGHT WEIGHT VEHICLES WILL BE DIFFICULT TO
DRIVE...ESPECIALLY ON BRIDGES OR OVERPASSES AND IN CROSS WINDS.

&&

$$

CASTILLO

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Apr 25, 3:14 AM CDT, 11 minutes earlier.

Area forecast discussion, Apr 25, 3:14 AM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
314 AM CDT SAT APR 25 2009

.DISCUSSION...SATELLITE AND RADAR IMAGES INDICATE CONVECTION
CONFINED TO SOUTHEAST TEXAS EARLY THIS MORNING. SHOWERS ARE
PROGGED TO DEVELOP ACROSS SOUTH CENTRAL TX AND MOVE EASTWARD TODAY
WITH A WEAK 500MB SHORTWAVE TROUGH MOVING THROUGH EAST TX. DEEP
SOUTH TX AND THE RIO GRANDE PLAINS SHOULD BE ON THE SUBSIDENT SIDE
OF THE SHORTWAVE TROUGH MOVING EASTWARD THIS AFTERNOON. TIGHT PRESSURE
GRADIENT ACROSS DEEP SOUTH TX TO CONTINUE TO PROVIDE BREEZY TO WINDY
CONDITIONS. IN ADDITION...A WEAK LOW LEVEL JET ACROSS THE LOWER TX
COAST WILL PROVIDE WINDY CONDITIONS ACROSS SOUTHEAST PORTIONS OF
THE CWA. WILL GO AHEAD AND ISSUE A WIND ADVISORY TODAY FOR
CAMERON...WILLACY AND HIDALGO COUNTIES INCLUDING THE COASTAL
SECTIONS OF CAMERON COUNTY. CONVECTION IS EXPECTED TO DEVELOP OVER
OKLAHOMA AND NORTH TX SUNDAY INTO MONDAY AS A WEAK COLD FRONT
MOVES INTO THE SOUTHERN PLAINS WITH HIGH PRESSURE BUILDING ACROSS
THE NORTHERN PLAINS MONDAY. FARTHER SOUTH...VERY WARM...HUMID AND
BREEZY CONDITIONS ARE EXPECTED TO PERSIST ACROSS SOUTH TX THROUGH
EARLY NEXT WEEK. A BROAD 500MB TROUGH ACROSS THE WESTERN UNITED
STATES MONDAY WILL MOVE LITTLE THROUGH WEDNESDAY ALLOWING LOW
PRESSURE TO PERSIST ACROSS WEST TX AS THE SURFACE RIDGE ACROSS THE
SOUTHEAST U.S. CONTINUES TO DRAW MOISTURE OVER THE WESTERN GULF OF
MEXICO NORTHWARD. THIS WILL KEEP RAIN CHANCES WELL TO THE
NORTHEAST OF THE LOWER RIO GRANDE VALLEY THROUGH THE REST OF THE PERIOD.
&&

.AVIATION...MVFR CONDITIONS ANTICIPATED ACROSS THE TAF SITES THRU
THE MRNG. MODERATE SE WINDS OVRNGT WILL INCREASE BY MID MORNING AS
MIXING OCCURS. VFR CONDITIONS PERSIST AFTER 15Z.
&&

.MARINE...THE 1 AM OBSERVATION FROM BUOY020 INDICATED WINDS WERE
SOUTHEAST AROUND 14 KTS WITH GUSTS TO AROUND 17 KTS AND SEAS WERE
AROUND 6 FT WITH A PERIOD OF 8 SECONDS. THE WX PATTERN THAT HAS
PRODUCED MODERATE TO STRONG WINDS ACROSS THE MARINE AREAS WILL
CONTINUE THIS WEEKEND AS LOW PRESSURE TO THE NORTHWEST AND HIGH
PRESSURE ACROSS THE GULF OF MEXICO INTERACT. WINDS HAVE DECREASED
OVER THE LAGUNA MADRE BUT WILL INTENSIFY AGAIN BY MID MORNING. SCA
FOR WINDS FOR THE LAGUNA MADRE BEGINNING AT 13Z TDY WITH SCA OVER
NEAR AND OFFSHORE IN PLACE NOW THROUGH THIS EVENING. EARLY NEXT
WEEK...MDLS INDICATE A PERSISTENT PATTERN...WITH MODERATE TO STRONG
SOUTH TO SOUTHEAST SFC FLOW TO CONTINUE.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  87  75  87  76 /  10  10  10  10
BROWNSVILLE          87  75  88  75 /  10  10  10  10
HARLINGEN            90  74  90  74 /  10  10  10  10
MCALLEN              92  72  92  73 /  10  10  10  10
RIO GRANDE CITY      93  73  92  73 /  10  10  10  10
SOUTH PADRE ISLAND   83  75  84  76 /  10  10  10  10
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY FROM 10 AM THIS MORNING TO 6 PM CDT THIS EVENING
     FOR TXZ253>255-257.

GM...SMALL CRAFT ADVISORY FOR WINDS FROM 8 AM THIS MORNING TO 7 PM
     CDT THIS EVENING FOR GMZ130-132-135.

     SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR GMZ150-155-
     170-175.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

61/58
Hazardous weather outlook, Apr 24, 9:42 PM CDT, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
942 PM CDT FRI APR 24 2009

GMZ130-132-135-150-155-170-175-TXZ248>257-251100-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
942 PM CDT FRI APR 24 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS...THE GULF
OF MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TONIGHT.

A SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT FOR THE LOWER TEXAS
GULF WATERS THROUGH TONIGHT. THERE IS A HIGH RISK FOR RIP CURRENTS
AT THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

MODERATE TO STRONG SOUTH TO SOUTHEASTERLY WINDS ARE LIKELY TO
CONTINUE THROUGH THIS WEEKEND. PERIODIC POSTINGS OF RED FLAG
WARNINGS WILL BE POSSIBLE OVER THE WEEKEND AS STRONG SOUTH WINDS
COMBINE WITH ABUNDANT DRY AND CURED FUELS...ENHANCING THE RISK FOR
WILDFIRES THROUGH THE PERIOD. WINDY CONDITIONS IN PLACE ACROSS
INLAND AREAS COULD RESULT IN THE NEED FOR WIND ADVISORIES DURING THE
WEEKEND.

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE LOWER TEXAS GULF
WATERS UNTIL SATURDAY EVENING. A SMALL CRAFT ADVISORY FOR WINDS WILL
GO INTO EFFECT FOR THE LAGUNA MADRE SATURDAY MORNING AND LAST INTO
SATURDAY EVENING. THE STRONG SOUTH TO SOUTHEAST WINDS ALONG WITH
BUILDING SEAS WILL LIKELY REQUIRE THE NEED FOR ADDITIONAL SMALL
CRAFT ADVISORIES LATER THIS WEEKEND INTO EARLY NEXT WEEK. THERE
WILL BE A HIGH RISK FOR RIP CURRENTS AT THE BEACHES OF SOUTH PADRE
ISLAND AND BOCA CHICA THIS WEEKEND DUE TO THE STRONG WINDS AND
ROUGH SEAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 8:49 PM CDTSmall Craft Advisory for WindsBRO22 hr

Nearby

Wind Advisories in Texas, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.